MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ STERI-STRIP¿ COMPOUND BENZOIN TINCTURE

3M HEALTH CARE 3M¿ STERI-STRIP¿ COMPOUND BENZOIN TINCTURE
Catalog Number C1544
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Rash (2033)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In the absence of a lot / batch number, no focused investigation of manufacturing batch records can be reasonably completed.In the absence of a sample, the problem, product adherence to specifications, and root cause could not be verified because neither functional nor chemical tests could be performed.A general review of complaints from march 2017 to march 2019 was completed for this complaint and no trend was noted with the data.The consumer reported 3m¿ steri-strip¿ compound benzoin tincture and 3m¿ r1547 reinforced steri-strip¿ skin closures were applied following his surgery.2110898-2019-00049 was submitted for 3m¿ r1547 reinforced steri-strip¿ skin closures.2110898-2019-00050 was submitted for 3m¿ steri-strip¿ compound benzoin tincture.End of report.
 
Event or Problem Description
A consumer reported 3m¿ steri-strip¿ compound benzoin tincture and 3m¿ r1547 reinforced steri-strip¿ skin closures were applied to seven puncture sites on his leg following varicose vein surgery.One week following the surgery he had a follow-up appointment and redness was noted at all seven sites.He was reportedly given a rx for triamcinolone acetonide cream for treatment.He used the cream for three days and reportedly broke out in a body rash.He was seen by his surgeon and the triamcinolone acetonide cream was discontinued.His surgeon prescribed oral methylprednisolone.The consumer reportedly took the methylprednisolone for three days and went to the er due to frequent urination.The methylprednisolone was discontinued.The consumer consulted an allergist the following day due to the unresolved body rash and was diagnosed with contact dermatitis.He was reportedly treated with an unspecified rx cream.

Brand Name
3M¿ STERI-STRIP¿ COMPOUND BENZOIN TINCTURE
Common Device Name
COMPOUND BENZOIN TINCTURE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8518797
Report Number2110898-2019-00050
Device Sequence Number16512619
Product Code KGX
UDI-Device Identifier30707387022830
UDI-Public30707387022830
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC1544
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R1547 REINFORCED STERI-STRIP¿ SKIN CLOSURES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR